Thunderstorm Wind, Winn
- When
- February 15, 7:40 PM CST
- Where
- Winn County, 1.05 mi NNE of Joyce
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.944, -92.592
A tree was blown down on Highway 34 in the town of Joyce.
Unseasonably warm, moist, and unstable air spread north across much of East Texas and North Louisiana on February 15th, ahead of a vigorous upper level trough of low pressure that ejected from the Four Corners Region across the Rockies and into the Central and Southern Plains. This system reinforced a strong cold front southeast into the region during the day, with strong lift along the frontal…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Unseasonably warm, moist, and unstable air spread north across much of East Texas and North Louisiana on February 15th, ahead of a vigorous upper level trough of low pressure that ejected from the Four Corners Region across the Rockies and into the Central and Southern Plains. This system reinforced a strong cold front southeast into the region during the day, with strong lift along the frontal zone and ahead of the approaching trough axis yielding a increase in numerous showers and thunderstorms over much of the Four State Region. Strong wind shear and adequate instability became available across the warm sector ahead of the front, with a line of strong to severe thunderstorms developing from the late afternoon through the evening hours of the 15th. Several reports of sporadic wind damage were noted with this line of storms across portions of North-central Louisiana, before exiting the area to the east by mid-evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 15, 6:35 PM CST, 1 hour 5 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 635 PM CST Sat Feb 15 2025 ...New UPDATE... .UPDATE... Issued at 621 PM CST Sat Feb 15 2025 We have removed our TX counties, a near handful of of Parishes in NW LA and Columbia Co. in S AR from Tornado Watch #8. The remaining Parishes include Toledo Bend Country, up to Homer and El Dorado and eastward until 10PM with our next update. The Wind Advisory for the afternoon has been allowed to expire at the top of the hour as scheduled. Meanwhile, the hunt for damage locations is underway, so if you become aware of any such instances with the passage of the line of storms this afternoon, please go to our website at weather.gov/shv and submit a storm report for the most efficient way to communicate your findings. The cold front is now making headway into the our cwa over our NE TX Counties and will continue to force the line rapidly eastward. It's 54 in Idabel and 74 in Natchitoches and 73 in Ruston and Monroe. The threat for severe storms continues with isolated tornadic activity still possible ahead of and along the line. Stay on the alert with all available communications now that night has fallen. The strongest part of the line with two current warnings stretches from just past Many to Hall Summit to Homer and El Dorado and is moving eastward at 25 mph with storms along the line moving much faster around 50 mph. More to come this evening as the potent cold front brings winter back and then some. /24/ && .SHORT TERM... (This evening through Sunday Night) Issued at 246 PM CST Sat Feb 15 2025 The latest timing guidance pushes the bulk of today's severe thunderstorms through the western two-thirds ArkLaTex by 00Z, and as we approach sundown, the squall line looks to be solidly into Louisiana, bringing impacts to Monroe, Natchitoches, and areas east. The maturing squall line looks to gather intensity as it progresses east, and the primary associated hazard appears to be damaging wind gusts, but given what looks to be strong low level shear, embedded tornadoes remain possible. Storms should largely exit the region by 03Z, with quiet conditions prevailing as midnight approaches. The cold front will be in the process of completing its passage of the ArkLaTex overnight, thus lows Sunday morning will range dramatically based on its position, from the mid to upper 20s northwest to upper 30s southeast. Under clearing skies, temperatures will warm only into the 40s and lower 50s Sunday afternoon, with cold air advection facilitated by a stiff north wind. Overnight into Monday morning, mostly clear skies and calmer winds will allow for a more even distribution of radiational cooling, as near or sub- freezing temperatures look to settle in areawide as dawn breaks on the new work week. SP && .LONG TERM... (Monday through next Friday) Issued at 246 PM CST Sat Feb 15 2025 After a blustery end to the weekend, a gradual warm up is in store early in the week, with more 50s and 60s returning for highs, while quiet conditions continue, but this is looking to be a relatively brief respite. Northwest flow aloft behind this weekend's trough will flatten out into a zonal pattern, but by next Tuesday, a developing shortwave trough will amplify and dig south across the central and southern Plains. This will serve to kick up new rounds of showers across western portions of the ArkLaTex, looking to begin as early as Tuesday morning, spreading east through the day. Recent long range model runs have been showing steadily increasing confidence in these impacts. This persistence applies as well to the sub-freezing temperatures across a sizable portion of the region overnight Tuesday into Wednesday, and the attendant potential for winter weather impacts. Long range guidance has been trending more aggressive with the incoming cold airmass next week, giving us lower 20s north, upper 20s to just below freezing along I-20, and barely above freezing further south for lows Wednesday morning in the latest run. Safe to say, much of the region, especially north of I-20, will likely see a brief transition to some wintry precip overnight if these temperatures play out. The uncertainty remains in precisely what type of wintry wx and how far south impacts will reach, and upcoming model runs will add clarity on that matter. For now, areas north of I-30 may see snow and wintry mix, with mixed precip along the I-20 corridor between midnight and dawn, and cold rain further south. Bear in mind, minor shifts in the position of the freezing line may have dramatic consequences on the precip type forecast, so stay tuned for the latest updates in the days ahead. Precip looks to come to an end early Wednesday morning, if not entirely before daybreak, with quiet and very cold conditions closing out the work week. In the wake of Tuesday night's mixed precip, guidance indicates a reinforcing shot of extremely cold air plunging lows into the teens Thursday morning for much of the region, with the warmest sites just scratching the 20 degree mark. Exactly how cold this airmass will be remains to be seen, but it looks to maintain its grip on the region through the end of the forecast period, with afternoon highs in the 30s and 40s, and sub- freezing lows through late next week. SP && .AVIATION... (00Z TAFS) Issued at 550 PM CST Sat Feb 15 2025 A line of thunderstorms is pushing across the area as of around 00z 2/16, mainly set to affect KMLU and KELD. Gusty winds of 35 to 40 kts and reduced vsbys to 2 to 4 SM are associated with this line of convection. All convection will move east of the terminals in the 04-05z timeframe with MVFR settling in behind the line of convection. The evening and overnight period tonight will be breezy with winds shifting from the W/SW to the NW sustained between 15 and 20kts with gusts 25 to 30kts. Winds will gradually relax through Sunday morning, with gusts eventually ending Sunday afternoon with clearing skies/ a return to VFR conditions. Kovacik && .SPOTTER INFORMATION STATEMENT... Issued at 402 AM CST Sat Feb 15 2025 Spotter activation will be necessary by early afternoon through the evening hours. && .PRELIMINARY POINT TEMPS/POPS... SHV 36 49 31 55 / 20 0 0 0 MLU 39 52 30 52 / 50 0 0 0 DEQ 26 45 23 50 / 10 0 0 0 TXK 32 48 27 53 / 10 0 0 0 ELD 33 49 26 52 / 60 0 0 0 TYR 31 48 30 58 / 0 0 0 0 GGG 32 49 28 57 / 0 0 0 0 LFK 35 52 33 60 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....26 AVIATION...23
Special Weather Statement
National Weather Service Shreveport LA
515 PM CST Sat Feb 15 2025
LAZ010-011-017-018-TXZ153-165>167-160000-
Natchitoches LA-De Soto LA-Shelby TX-Sabine LA-San Augustine TX-
Sabine TX-Red River LA-Angelina TX-
515 PM CST Sat Feb 15 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN
ANGELINA...SABINE...SAN AUGUSTINE AND SOUTHEASTERN SHELBY COUNTIES
AND WESTERN NATCHITOCHES...NORTHWESTERN SABINE...SOUTH CENTRAL RED
RIVER AND SOUTHEASTERN DE SOTO PARISHES UNTIL 6 PM CST...
At 515 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from near Mansfield to 22 miles southeast of
Huntington, or extending from near Mansfield to 26 miles southeast
of Diboll, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Milam, San Augustine, Zwolle, Hemphill, Pineland, Converse,
Patroon, Rosevine, Macune, Oak Grove, Pleasant Hill, Zavalla,
Huxley, South Mansfield, Noble, Broaddus, Sexton, Toledo Bend
Reservoir North, Jordans Store and Hurstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3125 9435 3123 9433 3125 9434 3127 9434
3201 9381 3200 9326 3116 9385 3114 9403
3111 9406 3103 9447 3104 9450
TIME...MOT...LOC 2315Z 255DEG 17KT 3198 9368 3154 9398 3099 9441
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
26Special Weather Statement
National Weather Service Shreveport LA
519 PM CST Sat Feb 15 2025
ARZ072-073-LAZ003>006-012-160000-
Webster LA-Union AR-Claiborne LA-Bienville LA-Lincoln LA-Union LA-
Columbia AR-
519 PM CST Sat Feb 15 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT UNION AND SOUTHEASTERN
COLUMBIA COUNTIES AND NORTHWESTERN UNION...CLAIBORNE...WESTERN
LINCOLN...NORTHEASTERN BIENVILLE AND SOUTHEASTERN WEBSTER PARISHES
UNTIL 6 PM CST...
At 519 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles northeast of Smackover to over
Minden, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
El Dorado, Minden, Grambling, Homer, Smackover, Norphlet, Junction
City, Arcadia, Haynesville, Bernice, Sibley, Gibsland, Doyline,
Calion, Dubberly, Dixie Inn, Heflin, Atlanta, Wesson and Cooley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3244 9344 3330 9299 3338 9272 3336 9266
3337 9264 3336 9260 3337 9259 3337 9255
3333 9252 3332 9252 3333 9250 3332 9249
3333 9248 3332 9247 3332 9246 3331 9247
3330 9246 3329 9247 3327 9243 3251 9273
TIME...MOT...LOC 2318Z 239DEG 36KT 3349 9261 3308 9288 3262 9326
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
26Special Weather Statement
National Weather Service Shreveport LA
611 PM CST Sat Feb 15 2025
LAZ020-022-160100-
Grant LA-La Salle LA-
611 PM CST Sat Feb 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LA SALLE AND CENTRAL
GRANT PARISHES UNTIL 7 PM CST...
At 611 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Colfax, or 32 miles south of Winnfield, moving
northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Jena, Colfax, Olla, Midway, Urania, Pollock, Dry Prong, Tullos,
Georgetown, Fishville, Zenoria, Rochelle and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3189 9224 3176 9201 3143 9244 3139 9265
3139 9266 3141 9267 3140 9268 3141 9269
3142 9268 3142 9269 3143 9269 3145 9268
3145 9271 3147 9271 3147 9269 3149 9270
3150 9268 3150 9270 3151 9271
TIME...MOT...LOC 0011Z 227DEG 46KT 3146 9263
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
50Special Weather Statement
National Weather Service Shreveport LA
636 PM CST Sat Feb 15 2025
LAZ005-012-013-160115-
Lincoln LA-Jackson LA-Bienville LA-
636 PM CST Sat Feb 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN...NORTHERN
JACKSON AND EAST CENTRAL BIENVILLE PARISHES UNTIL 715 PM CST...
At 636 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Jonesboro, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Ruston, Grambling, Choudrant, Hodge, North Hodge, East Hodge,
Bienville, Quitman, Mount Olive and Liberty Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3245 9283 3266 9251 3249 9242 3241 9242
3221 9284 3236 9297
TIME...MOT...LOC 0036Z 235DEG 41KT 3232 9285
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
50Special Weather Statement
National Weather Service Shreveport LA
649 PM CST Sat Feb 15 2025
LAZ011>013-017>020-160130-
Jackson LA-Red River LA-Sabine LA-Natchitoches LA-Bienville LA-
Grant LA-Winn LA-
649 PM CST Sat Feb 15 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NATCHITOCHES...EAST
CENTRAL SABINE...SOUTHEASTERN RED RIVER...SOUTHWESTERN JACKSON...
WEST CENTRAL GRANT...SOUTHEASTERN BIENVILLE AND WESTERN WINN
PARISHES UNTIL 730 PM CST...
At 649 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 16 miles southwest of Jonesboro to 9
miles southeast of Many, or extending from 16 miles southwest of
Jonesboro to 23 miles southwest of Natchitoches, moving east at 40
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Natchitoches, Winnfield, Jonesboro, Many, Campti, Montgomery,
Florien, Provencal, Natchez, Clarence, Goldonna, Dodson, Saline,
Ashland, Calvin, Fisher, Robeline, Atlanta, Powhatan and St.
Maurice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3136 9358 3216 9306 3229 9256 3192 9264
3146 9290
TIME...MOT...LOC 0049Z 256DEG 33KT 3211 9294 3179 9304 3148 9337
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
50Special Weather Statement
National Weather Service Shreveport LA
732 PM CST Sat Feb 15 2025
LAZ005-013-014-018>022-160215-
Jackson LA-Caldwell LA-Natchitoches LA-La Salle LA-Ouachita LA-
Grant LA-Lincoln LA-Winn LA-
732 PM CST Sat Feb 15 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL
NATCHITOCHES...NORTHERN LA SALLE...OUACHITA...EASTERN LINCOLN...
EASTERN JACKSON...NORTHERN GRANT...CALDWELL AND WINN PARISHES UNTIL
815 PM CST...
At 732 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 13 miles southwest of Claiborne to 6
miles east of Montgomery, or extending from 13 miles southwest of
Claiborne to 18 miles east of Natchitoches, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Claiborne, West Monroe, Winnfield, Columbia,
Brownsville-Bawcomville, Brownsville-Bawcom, Swartz, Richwood,
Olla, Clarks, Montgomery, Grayson, Urania, Chatham, Tullos,
Georgetown, Atlanta, Eros and Sikes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3156 9305 3213 9257 3253 9248 3259 9222
3261 9222 3269 9197 3266 9191 3261 9193
3252 9190 3240 9199 3228 9203 3228 9199
3223 9201 3221 9199 3219 9201 3220 9198
3217 9198 3216 9190 3213 9188 3175 9210
TIME...MOT...LOC 0131Z 254DEG 42KT 3246 9239 3207 9248 3170 9280
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
50The Ft Polk radar (KPOE), 95 km away, was scanning. The volume nearest the first event began at 01:42 UTC.
5 thunderstorm wind. Local standard time, as filed.
A tree was blown down on Highway 34 in the town of Joyce.
A tree was blown down on Garland Street in West Monroe.
A tree was blown down across Spruell Road just east of Richwood.
A tree was blown down on Highway 4 near Downtown Columbia.
A tree was blown down on Highway 506 near Downtown Kelly.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, February 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1233778, 1233779, 1233780, 1233781, 1233782.